Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 7, 2009, 4:47 AM CST for 8 counties in Texas. It took effect at Feb 7, 2009, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2009, 4:47 AM CST (10:47 UTC)
- In effect from
- Feb 7, 2009, 9:00 AM CST
- Expired
- Feb 7, 2009, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 071047 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 447 AM CST SAT FEB 7 2009 ...STRONG SOUTHEAST WINDS TO DEVELOP ACROSS DEEP SOUTH TEXAS TODAY... .THE COMBINATION OF A TIGHT PRESSURE GRADIENT AND AN ENHANCED LOW LEVEL JET WILL PRODUCE STRONG SOUTHEAST WINDS ACROSS DEEP SOUTH TEXAS FROM THE MID MORNING HOURS THROUGH SUNSET TONIGHT. TXZ248>257-080000- /O.NEW.KBRO.WI.Y.0004.090207T1500Z-090208T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 447 AM CST SAT FEB 7 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SURFACE HIGH PRESSURE WILL CONTINUE TO REMAIN ANCHORED ACROSS THE SOUTHEASTERN PORTION OF THE UNITED STATES WHILE AN AREA OF LOW PRESSURE WILL ORGANIZE ACROSS THE SOUTHWESTERN UNITED STATES TODAY. A STRONG LOW LEVEL JET WILL ALSO REMAIN POSITIONED OVER DEEP SOUTH TEXAS. STRONG SOUTHEAST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS MORE THAN 40 MPH WILL BE POSSIBLE THROUGH LATE THIS AFTERNOON FOR MOST OF DEEP SOUTH TEXAS. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$
1 follow-up statement
000 WWUS74 KBRO 080012 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 612 PM CST SAT FEB 7 2009 ...WIND ADVISORY HAS EXPIRED... .STRONG WINDS ARE DIMINISHING BELOW WIND ADVISORY CRITERIA OVER DEEP SOUTH TEXAS. TXZ248>257-080115- /O.EXP.KBRO.WI.Y.0004.000000T0000Z-090208T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 612 PM CST SAT FEB 7 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY...PREVIOUSLY IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 6 PM CST THIS EVENING...IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA AT THIS TIME. MODERATE WINDS WILL PREVAIL OVERNIGHT TONIGHT....WITH ANOTHER WIND ADVISORY POSSIBLE SUNDAY FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS. $$ TOMASELLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 7, 4:11 AM CST, 36 minutes earlier.
Area forecast discussion, Feb 7, 4:11 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
411 AM CST SAT FEB 7 2009
.DISCUSSION...THE STRONG SOUTH TO SOUTHEAST WINDS WILL BE THE MAIN
CONCERN ONCE AGAIN TODAY AS THE LOCAL PRESSURE GRADIENT REMAINS
TIGHT ACROSS DEEP SOUTH TX. BREEZY TO WINDY CONDITIONS WILL BE
EXPERIENCED ACROSS MOST LOCALES FROM MID MORNING THROUGH THE LATE
AFTN HRS. A WIND ADVISORY WILL BE IN EFFECT FOR ALL OF DEEP SOUTH
TX THROUGH THAT TIME PERIOD. HIGH PRESSURE IS GOING TO REMAIN
ANCHORED ACROSS THE SOUTHEAST UNITED STATES TODAY AS A COLD FRONT
SINKS SLOWLY SWD ACROSS THE CENTRAL PLAIN STATES. MEANWHILE...AN
AREA OF LOW PRESSURE AT THE SFC AND ALOFT WILL CONTINUE TO
ORGANIZE ACROSS THE SOUTHWESTERN UNITED STATES TODAY AND PUSH OUT
INTO THE FOUR CORNERS REGION BY THE END OF THE WEEKEND. LOCAL
WINDS MAY ACTUALLY BE SLIGHTLY STRONGER SUNDAY DUE TO THE PROXIMITY
OF THE AFOREMENTIONED AREA OF LOW PRESSURE TO THE REGION. MILD
TEMPERATURES AND MAINLY DRY CONDITIONS LOOK TO REMAIN UNDER THIS
PATTERN FOR THE NEXT FEW DAYS. A MID LEVEL TROUGH WILL DIG INTO
THE SOUTHWESTERN UNITED STATES LATE MONDAY INTO EARLY TUESDAY. SFC
LOW PRESSURE WILL ORGANIZE ACROSS THE TX/OK PANDHANDLE TUE AND
DRAG A COLD FRONT INTO NORTHERN AND CENTRAL SECTIONS OF TX. THIS
FRONT IS EXPECTED TO MOVE THRU DEEP SOUTH TX EARLY WED WHICH WILL
BRING WINDS BACK AROUND TO THE NORTH AND NORTHWEST AND GIVE
PORTIONS OF THE CWA A CHC FOR SHRAS. SLIGHTLY COOLER AND DRIER
AIR WILL FILTER IN BEHIND THE FRONT WED INTO THU BEFORE RETURN
FLOW QUICKLY SETS BACK UP BY THE END OF NEXT WEEK.
&&
.AVIATION...THE LATEST KBRO VWP SHOWS THE NOCTURNAL LLJ CRANKING
ALONG FROM 30 TO 40 KTS THROUGH THE FIRST FEW THOUSAND FEET. THIS
SHOULD MIX DOWN NICELY TO THE SURFACE PRETTY QUICKLY AFTER SUNRISE
RESULTING IN A DRASTIC INCREASE OF THE SOUTHERLY SURFACE WINDS FOR
THE LOWER RGV AIRPORTS. WILL INCLUDE ANOTHER MENTION OF LLWS IN THE
CURRENT TAF SET THROUGH AROUND 15Z THIS MORNING. EXPECT SOME SCT-BKN
SC DECKS THROUGHOUT TODAY AS DAYTIME HEATING WILL INTERACT WITH THE
REBOUNDING LOW LEVEL DEWPOINTS. AFTER SUNSET LATER TODAY...THE LLJ
WILL THEN DECOUPLE ALLOWING THE SURFACE WINDS TO WEAKEN. WILL
LIKELY NEED ANOTHER MENTION OF LLWS FOR TONIGHT THROUGH EARLY SUNDAY
MORNING DUE TO THE LARGE DIFFERENCE BETWEEN THE DECOUPLED LLJ AND
THE SURFACE WINDS. EXPECT OVERALL MVFR/VFR CONDITIONS TO PREVAIL.
&&
.MARINE...CURRENT SURFACE OBS FROM NEAR THE LAGUNA MADRE AND BUOY020
REPORT THAT CONDITIONS REMAIN WELL INTO OR NEAR SCA LEVELS EARLY
THIS MORNING. MARINE CONDITIONS WILL REMAIN PRETTY HAZARDOUS OVER
THE NEXT SEVERAL DAYS AS A SERIES OF SURFACE LOWS OVER THE WESTERN
HALF OF THE COUNTRY WILL TIGHTEN THE PGF WITH SURFACE RIDGING
SPRAWLING OVER THE EASTERN SECTIONS OF THE COUNTRY. SCAS WILL LIKELY
BE NEEDED THROUGHOUT THE BULK OF THE CWF DUE TO THE HIGH WINDS AND
SEAS RESULTING FROM THE PERSISTENT STRONG PGF OVER THE MARINE AREAS.
THE WINDS OVER THE BAY WATERS WILL FALL BELOW SCA LEVELS DURING THE
OVERNIGHT PERIODS AS THE LLJ DECOUPLES OVER THE INLAND AREAS.
&&
.FIRE WEATHER...WILL REISSUE A RED FLAG WARNING TODAY IN RESPONSE TO
THE STRONG SOUTHERLY WINDS EXPECTED OVER THE BRO CWA. WILL ALSO
ISSUE ANOTHER FIRE WEATHER WATCH FOR SUNDAY AS THE STRONG PGF WILL
PERSIST OVER THE NEXT SEVERAL DAYS ENHANCING THE POTENTIAL FOR
WILDFIRE BEHAVIOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 64 78 65 / 0 0 0 10
BROWNSVILLE 79 64 80 66 / 0 0 0 10
HARLINGEN 80 64 80 64 / 0 0 0 10
MCALLEN 81 63 81 63 / 0 0 0 10
RIO GRANDE CITY 82 63 82 63 / 0 0 0 10
SOUTH PADRE ISLAND 76 63 76 63 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR TXZ248>257.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR TXZ248>257.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ130-132-
135.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR GMZ130-132-
135.
SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS...57
MARINE/AVIATION/MESO...60Hazardous weather outlook, Feb 6, 9:30 PM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 PM CST FRI FEB 6 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-071200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 930 PM CST FRI FEB 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LAGUNA MADRE FROM 6 AM CST TO 9 PM CST SATURDAY...WHILE THE SMALL CRAFT ADVISORY WILL CONTINUE FOR THE ADJACENT GULF OF MEXICO WATERS UNTIL 9 PM CST SATURDAY. THE SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE CONTINUED FOR THE ADJACENT GULF OF MEXICO WATERS THROUGH WEDNESDAY AFTERNOON. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL BE NEEDED THROUGH THE FORECAST PERIOD DUE TO STRONG WINDS AND ROUGH SEAS. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 10 AM CST TO 7 PM CST SATURDAY. THE FIRE WEATHER WATCH WILL LIKELY BE UPGRADED TO A RED FLAG WARNING FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS. ANOTHER FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED SUNDAY THROUGH TUESDAY. A WIND ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 4:20 AM CST | Small Craft Advisory | BRO | 53 hr | |
| Feb 7, 4:27 AM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 24 hr |
| Feb 7, 4:27 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.